Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 2, 2020, 6:35 PM CST for Leake County, Rankin County, Scott County, Mississippi. It was in force for 3 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2020, 6:35 PM CST (00:35 UTC)
- Expired
- Jan 2, 2020, 9:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leake County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 7:00 PM CST | FLASH FLOOD | 2 Se Singleton, MS | PORTIONS OF MT. CHARITY RD WASHED OUT. |
| Jan 2, 7:05 PM CST | FLASH FLOOD | 2 Wsw Freeny, MS | 3 ROADS WERE REPORTED TO BE PARTIALLY WASHED OUT WITH SEVERAL OTHERS FLOODED ACROSS THE COUNTY. |
| Jan 2, 7:12 PM CST | FLASH FLOOD | 1 Nnw Florence, MS | FLOODING ON N CHURCH ST TO THE NORTH OF FLORENCE. |
| Jan 2, 7:15 PM CST | FLASH FLOOD | 1 S Sand Hill, MS | LAWRENCE RD FLOODED. |
| Jan 2, 7:15 PM CST | FLASH FLOOD | 2 Nne Florence, MS | GUNTER RD FLOODED. |
| Jan 2, 7:20 PM CST | FLASH FLOOD | 3 Wnw Robinhood, MS | SEVERAL ROADS FLOODED SOUTH OF BRANDON. |
| Jan 2, 7:22 PM CST | FLASH FLOOD | 5 Ne Jan Airport, MS | FLOODING ON W PINEBROOK DR. |
| Jan 2, 7:26 PM CST | FLASH FLOOD | 2 W Fannin, MS | FLOODING ON FANNIN LANDING CIR. |
| Jan 2, 7:30 PM CST | FLASH FLOOD | 4 Ese Fannin, MS | WATER OVER HOLLY BUSH RD. |
| Jan 2, 7:45 PM CST | FLASH FLOOD | 2 S Goshen Springs, MS | FLOODING ON DUDLEY DR. |
| Jan 2, 7:45 PM CST | FLASH FLOOD | 2 Wsw Pelahatchie, MS | HWY 80 FLOODED BETWEEN BRANDON AND PELAHATCHIE. |
| Jan 2, 8:00 PM CST | FLASH FLOOD | Forkville, MS | SEVERAL ROADS WERE FLOODED IN NW SCOTT COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
527
WGUS54 KJAN 030035
FFWJAN
MSC079-121-123-030330-
/O.NEW.KJAN.FF.W.0004.200103T0035Z-200103T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
635 PM CST Thu Jan 2 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Leake County in central Mississippi...
Rankin County in central Mississippi...
Northern Scott County in central Mississippi...
* Until 930 PM CST.
* At 634 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Jackson, Pearl, Brandon, Flowood, Richland, Carthage, Morton, Star,
Edinburg, Harperville, Florence, Pelahatchie, Leesburg, Goshen
Springs, Ludlow, Renfroe, Forkville, Pisgah, Branch and Thomastown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3258 8937 3205 9007 3205 9023 3218 9024
3220 9018 3225 9021 3229 9015 3231 9016
3234 9011 3238 9010 3240 9007 3244 9007
3251 8993 3258 8986 3258 8979 3264 8973
3293 8973 3293 8932 3258 8932
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
JM1 follow-up statement
772
WGUS74 KJAN 030321
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
921 PM CST Thu Jan 2 2020
MSC079-121-123-030331-
/O.EXP.KJAN.FF.W.0004.000000T0000Z-200103T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leake MS-Rankin MS-Scott MS-
921 PM CST Thu Jan 2 2020
...THE FLASH FLOOD WARNING FOR LEAKE...RANKIN AND NORTHERN SCOTT
COUNTIES WILL EXPIRE AT 930 PM CST...
The heavy rain has ended. Please continue to heed any remaining road
closures.
LAT...LON 3258 8937 3205 9007 3205 9023 3218 9024
3220 9018 3225 9021 3229 9015 3231 9016
3234 9011 3238 9010 3240 9007 3244 9007
3251 8993 3258 8986 3258 8979 3264 8973
3293 8973 3293 8932 3258 8932
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 5:29 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 2, 5:29 PM CST, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
529 PM CST Thu Jan 2 2020
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Low clouds and widespread rain with embedded thunderstorms will
keep most TAF sites between IFR and LIFR through much of the
period. After 03/17Z, conditions begin to improve as the
precipitation diminishes to scattered showers and visibilities
rise to VFR. While some rise will occur in ceilings, MVFR
conditions will still dominate./GG/
&&
.DISCUSSION...
Tonight and tomorrow...
Showers and thunderstorms lingering through tonight and into
tomorrow for most of the region. A weak system is relatively slow
moving, and associated with a chance for a lot of rain. Concerns for
flooding potential will keep that Flash Flood Watch in place for a
large portion of JAN CWA. Southerly wind flow into the region will
continue to feed moisture and higher RH ahead of the storm system
and keep the clouds/precipitation in place. The overnight lows will
not vary too much from the day, dropping into the low to mid 50s.
Majority of the severe threat will dwindle overnight, though the
showers and scattered thunderstorms will continue through tomorrow.
As a result, the flood threat will outlast any severe threat
tonight. Tomorrow will be much of the same, without the severe
threat. Cloudy and showery activity throughout Friday through the
area, southerly winds keeping the high temperatures into the low to
mid 60s.
/HJS/
Friday night through Wednesday night...An upper short wave and
associated cold front will move into the delta Friday evening and
move across the area through the overnight hours. Currently it looks
like there will be just enough moisture available for mainly light
rainshowers with the boundary. In the wake of the boundary on
Saturday, the winds may become gusty out of the northwest during the
late morning into the afternoon hours, but high pressure ridging will
quickly build in by early Saturday evening. Highs will only climb
into the 50s for much of the area Saturday afternoon. Surface
ridging will continue to prevail across the area on Sunday with
the surface flow becoming more southerly. The surface ridge will
continue to prevail across the area into Monday, but a short wave
will bring another cold front into the area by Monday evening.
Highs on Sunday and Monday will climb into the 60s, with overnight
lows in the 30s Sunday morning and around 40 Monday morning.
The front will move across the area Monday night into Tuesday and
with limited moisture/instability, it currently looks like there
will be mainly just light rainshowers with the front. As the short
wave/frontal boundary move east, high pressure ridging will once
again re-establish itself over the area Tuesday night into
Wednesday. Highs will be in the 50s both Tuesday and Wednesday,
with overnight lows falling back into the 30s both Tuesday night
and Wednesday night. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 65 43 55 / 97 72 47 7
Meridian 58 65 45 55 / 92 94 51 8
Vicksburg 54 66 42 56 / 97 55 31 5
Hattiesburg 60 66 47 58 / 92 85 20 6
Natchez 55 66 43 57 / 97 50 25 5
Greenville 53 61 41 51 / 87 61 37 5
Greenwood 53 63 41 51 / 97 74 52 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Friday morning for MSZ019-025>057-
059>065.
LA...Flash Flood Watch through Friday morning for LAZ009-016-023>026.
AR...None.
&&Hazardous weather outlook, Jan 2, 11:29 AM CST, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1129 AM CST Thu Jan 2 2020 ARZ074-075-LAZ007-008-015-MSZ018-019-025-034-031730- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower- Leflore-Washington- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ016-MSZ027>030-032-035-036-040>042-031730- Madison LA-Carroll-Montgomery-Webster-Clay-Choctaw-Humphreys- Holmes-Issaquena-Sharkey-Yazoo- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024-025-MSZ031-033-037>039-043-044-047-048-053-031730- Catahoula-Tensas-Lowndes-Oktibbeha-Attala-Winston-Noxubee- Madison MS-Leake-Warren-Hinds-Claiborne- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds from 60 to 70 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ009-023-031730- East Carroll-Franklin LA- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ026-MSZ045-046-049>052-054>057-059>064-031730- Concordia-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds from 60 to 70 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Today, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 30 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ058-065-066-072>074-031730- Clarke-Covington-Jones-Marion-Lamar-Forrest- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds from 60 to 70 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Today, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 30 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026-031730- Grenada- 1129 AM CST Thu Jan 2 2020 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 15 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jan 2, 3:15 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CST Thu Jan 2 2020
MSZ047-048-053-054-059-022200-
Jefferson MS-Copiah MS-Warren MS-Hinds MS-Claiborne MS-
315 PM CST Thu Jan 2 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN...
CLAIBORNE...NORTH CENTRAL JEFFERSON...SOUTHWESTERN HINDS AND
NORTHWESTERN COPIAH COUNTIES UNTIL 400 PM CST...
At 315 PM CST, Meteorologists were tracking a strong thunderstorm
over Port Gibson, or 28 miles south of Vicksburg, moving northeast at
60 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Raymond, Port Gibson, Edwards, Utica, Dry Grove, Reganton, Rocky
Springs, Hermanville, Pattison, Newman, Carpenter and Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3199 9112 3199 9110 3201 9108 3203 9108
3240 9053 3220 9032 3177 9094 3198 9114
TIME...MOT...LOC 2115Z 231DEG 52KT 3193 9098
JMSpecial weather statement, Jan 2, 4:16 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 PM CST Thu Jan 2 2020
MSZ048-054-022245-
Copiah MS-Hinds MS-
416 PM CST Thu Jan 2 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HINDS AND
NORTHWESTERN COPIAH COUNTIES UNTIL 445 PM CST...
At 416 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Dry Grove to 6 miles southeast of
Utica to near Dentville. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Jackson and Dry Grove around 440 PM CST.
Terry around 445 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3189 9066 3202 9057 3222 9045 3227 9020
3218 9022 3218 9024 3216 9024 3215 9025
3215 9024 3213 9025 3212 9024 3211 9025
3210 9024 3196 9028 3191 9043
TIME...MOT...LOC 2216Z 231DEG 21KT 3218 9050 3204 9055 3198 9061
JMSpecial weather statement, Jan 2, 6:17 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
617 PM CST Thu Jan 2 2020
MSZ030-031-033-039-030045-
Lowndes MS-Oktibbeha MS-Noxubee MS-Clay MS-
617 PM CST Thu Jan 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NOXUBEE...SOUTHEASTERN
OKTIBBEHA...SOUTHEASTERN CLAY AND LOWNDES COUNTIES UNTIL 645 PM
CST...
At 617 PM CST, Meteorologists were tracking a strong thunderstorm
near Crawford, or 12 miles southeast of Starkville, moving east at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Brooksville and Crawford around 620 PM CST.
Bent Oak and Deerbrook around 630 PM CST.
Other locations impacted by this storm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3325 8831 3317 8881 3328 8873 3351 8872
3361 8827
TIME...MOT...LOC 0017Z 256DEG 47KT 3331 8868
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:04 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 3 hr |
| Jan 2, 6:17 PM CST | Special Weather Statement | JAN | Lowndes | 28 min |
| Jan 2, 7:52 PM CST | River Flood Warning | JAN | Adams, Wilkinson | 6 days |
| Jan 2, 8:22 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Jan 2, 8:35 PM CST | Areal Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Jan 2, 10:30 PM CST | Flash Flood Warning | JAN | Adams | 10 hr |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.